Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 219, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 7, 2014, 2:10 PM MDT for Adams County, Arapahoe County, Washington County, Colorado. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2014, 2:10 PM MDT (20:10 UTC)
- Expired
- Aug 7, 2014, 3:15 PM MDT
- In force
- 65 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adams County, CO, Arapahoe County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 57 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 1:52 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -271 J/kg
- Mixed-layer LCL
- 1491 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
357
WUUS55 KBOU 072010
SVRBOU
COC001-005-121-072115-
/O.NEW.KBOU.SV.W.0219.140807T2010Z-140807T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
210 PM MDT THU AUG 7 2014
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO...
SOUTHWESTERN WASHINGTON COUNTY IN NORTHEAST COLORADO...
EASTERN ADAMS COUNTY IN NORTHEAST COLORADO...
* UNTIL 315 PM MDT
* AT 209 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHEAST OF HOYT TO NEAR DEER TRAIL...
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DEER TRAIL...LAST CHANCE...BYERS...COTTONWOOD VALLEY...WOODROW...
SHAMROCK...LEADER...WOODLIN SCHOOL AND STRASBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4000 10347 3957 10347 3957 10433 3985 10427
3984 10406 3999 10408
TIME...MOT...LOC 2009Z 217DEG 53KT 3998 10398 3964 10407
HAIL...<.75IN
WIND...60MPH
$$
COOPER1 follow-up statement
332
WWUS55 KBOU 072108
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
308 PM MDT THU AUG 7 2014
COC001-005-121-072118-
/O.EXP.KBOU.SV.W.0219.000000T0000Z-140807T2115Z/
ARAPAHOE CO-WASHINGTON CO-ADAMS CO-
308 PM MDT THU AUG 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ARAPAHOE...
SOUTHWESTERN WASHINGTON AND EASTERN ADAMS COUNTIES WILL EXPIRE AT 315
PM MDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR NORTHEAST COLORADO.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
DENVER.
LAT...LON 4000 10347 3957 10347 3957 10433 3985 10427
3984 10406 3999 10408
TIME...MOT...LOC 2106Z 217DEG 53KT 3998 10398 3964 10407
$$
COOPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 12:08 PM MDT, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 7, 12:08 PM MDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1208 PM MDT THU AUG 7 2014 .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 455 AM MDT THU AUG 7 2014 STILL ENOUGH MID LEVEL MOISTURE AND INSTABILITY AROUND THIS MORNING TO PRODUCE SOME WEAK SHOWERS WHERE THERE IS SOME FORCING. BAND OF SHOWERS THAT DEVELOPED ON AN OUTFLOW BOUNDARY SEVERAL HOURS AGO IS NOW FADING...BUT PRODUCING A FEW SHOWERS FROM DENVER SOUTHEAST. MEANWHILE THERE ARE SOME SHOWERS IN NORTHWESTERN COLORADO THAT WILL SPREAD INTO THE MOUNTAINS THIS MORNING. SHORTWAVE TROUGH NEAR THE WESTERN COLORADO BORDER WILL MOVE EASTWARD AND MODULATE CONVECTION TODAY. TIMING IS A LITTLE FASTER THAN OPTIMAL FOR DENVER...WE MAY HAVE RELATIVELY WEAK ACTIVITY BY EARLY AFTERNOON THEN HAVE THE BEST LIFT EAST OF DENVER WITH SOME DRYING BY LATE IN THE DAY. SLIGHT COOLING ALOFT WITH THE TROUGH WILL MEAN A LITTLE MORE CAPE TO WORK WITH TODAY...AROUND 500 J/KG IN DENVER AND MORE LIKE 1000 J/KG NEAR THE EASTERN BORDER. SOME HEAVY RAIN POTENTIAL...BUT STORMS SHOULD BE MOVING AROUND 15 KNOTS. NOT MUCH SHEAR...SOME HAIL AND GUSTY WINDS POSSIBLE BUT NOT MUCH OF A SEVERE THREAT. MANY MODEL RUNS DEVELOP AN ORGANIZED AREA OF CONVECTION NEAR THE NORTHEAST CORNER OF COLORADO THIS EVENING...BUT MOST HAVE IT IN NEBRASKA AND EITHER CLIPPING COLORADO OR MISSING US. GFS HAS WANTED TO HAVE THIS FURTHER WEST...BUT IS DEFINITELY AN OUTLIER AND GIVEN THE SHORTWAVE TIMING MY EXPECTATION IS THAT THIS WOULD MORE LIKELY BE NEAR OUR EASTERN BORDER OR FURTHER EAST. OTHERWISE DRYING BEHIND THE SHORTWAVE SHOULD RESULT IN A DECREASE IN CONVECTION FAIRLY QUICKLY THIS EVENING WITH LESS CHANCE OF ANYTHING OVERNIGHT TONIGHT. I LOWERED LOWS MAINLY IN THE MOUNTAINS TONIGHT EXPECTING BETTER CLEARING. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 455 AM MDT THU AUG 7 2014 MODELS HAVE A FLAT RIDGE OVER THE CWA FRIDAY WITH ZONAL FLOW ALOFT AND A WEAK UPPER TROUGH TO THE IMMEDIATE NORTH. AN UPPER RIDGE IS PROGGED TO STAY OVER COLORADO THROUGH SATURDAY NIGHT WITH WEAK WEST TO SOUTHWESTERLY FLOW ALOFT. THERE IS AN UPPER TROUGH/CLOSED LOW JUST OFF THE CALIFORNIA COAST SATURDAY MORNING WELL INTO THE EXTENDED PERIOD. THE QG VERTICAL VELOCITY FIELDS HAVE BENIGN SYNOPTIC SCALE ENERGY FOR THE FORECAST AREA. FOR THE MOST PART...THE BOUNDARY LAYER WINDS LOOK TO ADHERE TO NORMAL DIURNAL PATTERNS FRIDAY THROUGH SATURDAY NIGHT. FOR MOISTURE ...THERE IS SOME ON THE MODELS...ESPECIALLY DURING THE LATER PERIODS. PRECIPITABLE WATER VALUES ARE IN THE 0.60 INCH TO 1.20 INCH RANGE FOR THE FOOTHILLS AND PLAINS LATE DAY FRIDAY...THEN A TAD HIGHER LATE DAY SATURDAY. THE BOUNDARY LAYER DEW POINTS ARE MOSTLY IN THE 50S F WITH SOME LOWER 60S F EAST THROUGH ALL THE PERIODS. THE QPF FIELDS HAVE SOME MEASURABLE RAINFALL LATE DAY FRIDAY AND LATE DAY SATURDAY...MORE SO OVER THE PLAINS BOTH TIMES. THE CAPE IS PRETTY MINIMAL OVER THE WESTERN TWO THIRDS OF THE CWA THROUGH THE PERIODS ...HOWEVER THE EASTERN THIRD HAS SIGNIFICANT AMOUNTS...SOME AREAS OVER 2000 J/KG. FOR POPS WILL KEEP THE...20-50%S IN FOR THE LATER DAY PERIODS. FOR TEMPERATURES...FRIDAY'S HIGHS ARE 1-3 C WARMER THAN TODAY'S. SATURDAY'S HIGHS ARE 0-1 C WARMER THAN FRIDAY'S. FOR THE LATER DAYS...SUNDAY THROUGH WEDNESDAY...MODELS HAVE UPPER RIDGE AXIS OVER COLORADO THROUGH TUESDAY...WITH MAYBE A WEAK UPPER TROUGH FOR WEDNESDAY. MORE OF THE SAME CAUSE THERE IS SOME MOISTURE PROGGED. && .AVIATION...(FOR THE TAFS THROUGH 18Z FRIDAY MORNING) ISSUED AT 1136 AM MDT THU AUG 7 2014 VFR THROUGH TONIGHT. INITIAL CONVECTION WAVE OVER THE DIVIDE RIGHT NOW IS EXPECTED TO IMPACT THE AREA AIRPORTS FROM 18-20Z THEN A BREAK IS EXPECTED BEHIND THIS. WITH ENOUGH HEATING...WILL LIKELY SEE ANOTHER CHANCE LATER THIS AFTERNOON...THEN HINTS OF A RETURN OF ACTIVITY FROM OUTFLOW FROM STORMS OVER THE EASTERN PLAINS THIS EVENING. EXPECT A CHANCE OF VARIABLE WINDS GUSTING TO 30 KNOTS WITH THESE STORMS WITH BRIEF MODERATE RAIN. ALSO A CHANCE OF NEEDING INSTRUMENT APPROACHES TO KDEN BUT ONLY FOR A SHORT PERIOD OF TIME. MODELS HAVE MOVED THE MAIN AREA OF STORMS SLIGHTLY TO THE SOUTH...SO KAPA MAY GET INTO MORE OF THE ACTION...AND WE MAY SEE SOME CONVECTION OCCUR THROUGH THE NIGHT INTO TOMORROW MORNING AS WE DID EARLIER THIS MORNING. && .HYDROLOGY... ISSUED AT 1203 PM MDT THU AUG 7 2014 THE STORMS ALONG THE FRONT RANGE MOUNTAINS...FOOTHILLS AND URBAN CORRIDOR HAVE BEEN PRODUCING ABOUT A QUARTER TO A THIRD OF AN INCH IN 20 MINUTES OR LESS. GOOD NEWS IS THAT THESE STORMS ARE MOVING ABOUT 15 TO 20 MPH SO THESE SHOULDN'T STAY OVER ONE AREA FOR LONG. MORE RAIN IS EXPECTED LATER THIS AFTERNOON AND EARLY EVENING OVER THE EASTERN PLAINS...WHERE LOCALIZED FLOODING MAY OCCUR WHERE LARGER COMPLEXES MAY FORM. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KRIEDERMAN SHORT TERM...GIMMESTAD LONG TERM...RJK AVIATION...KRIEDERMAN HYDROLOGY...KRIEDERMAN
Hazardous weather outlook, Aug 7, 10:39 AM MDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1039 AM MDT THU AUG 7 2014 COZ030>051-081645- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1039 AM MDT THU AUG 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A FEW SHOWERS AND THUNDERSTORMS THIS MORNING WILL INCREASE IN COVERAGE AND STRENGTH BY EARLY AFTERNOON...WITH SCATTERED THUNDERSTORMS DEVELOPING AND MOVING EAST. EXPECT BRIEF LIGHT TO MODERATE RAIN AND GUSTY WINDS WITH MOST STORMS...THOUGH A FEW STRONGER STORMS OVER THE EASTERN PLAINS LATER THIS AFTERNOON COULD PRODUCE LOCALIZED HEAVY RAINFALL AND SMALL HAIL. THESE STORMS MAY LAST THROUGH THE EVENING OVER THE PALMER DIVIDE AND EASTERN PLAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FOR MUCH OF THE FORECAST AREA THROUGH THE PERIOD...ESPECIALLY FOR THE HIGH COUNTRY. THE CHANCES FOR STORMS OVER THE PLAINS WILL DECREASE EARLY NEXT WEEK. SOME OF THE STORMS MAY PRODUCE BRIEF HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Aug 7, 12:23 PM MDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1223 PM MDT THU AUG 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM HAIL 2 NNW GOLDEN 39.77N 105.23W
08/07/2014 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
&&
KFREDINLocal storm report, Aug 7, 12:50 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1250 PM MDT THU AUG 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL CENTENNIAL 39.60N 104.87W
08/07/2014 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
1208 PM HAIL 2 NNW GOLDEN 39.77N 105.23W
08/07/2014 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
&&
KFREDINLocal storm report, Aug 7, 1:10 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
110 PM MDT THU AUG 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM HAIL GREENWOOD VILLAGE 39.62N 104.92W
08/07/2014 M0.88 INCH ARAPAHOE CO BROADCAST MEDIA
1240 PM HAIL CENTENNIAL 39.60N 104.87W
08/07/2014 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
1208 PM HAIL 2 NNW GOLDEN 39.77N 105.23W
08/07/2014 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
&&
KFREDINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 9:33 PM MDT | Special Weather Statement | BOU | Sedgwick | 42 min |
| Aug 6, 9:47 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Phillips, Sedgwick | 30 min |
| Aug 7, 12:00 PM MDT | Areal Flood Advisory | BOU | Boulder | 60 min |
| Aug 7, 12:11 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Douglas, Jefferson | 38 min |
| Aug 7, 12:40 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Douglas, Elbert | 50 min |
| Aug 7, 1:39 PM MDT | Areal Flood Advisory | BOU | Arapahoe | 81 min |
| Aug 7, 1:43 PM MDT | Severe Thunderstorm Warning | BOU | Adams | 62 min |
| Aug 7, 2:19 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 41 min |
| Aug 7, 2:49 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 26 min |
| Aug 7, 2:50 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 25 min |
| Aug 7, 3:04 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 56 min |
| Aug 7, 3:14 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 46 min |
| Aug 7, 3:38 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Phillips | 37 min |
| Aug 7, 3:40 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 50 min |
| Aug 7, 4:11 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Phillips, Washington | 34 min |
| Aug 7, 4:42 PM MDT | Areal Flood Advisory | BOU | Logan | 3 hr |
| Aug 7, 4:49 PM MDT | Flash Flood Warning | BOU | Logan | 3 hr |
| Aug 7, 5:32 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 58 min |
| Aug 7, 5:43 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 62 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.